Toric ideals for high Veronese subrings of toric algebras. (English) Zbl 1273.13050

Veronese subrings and Koszul algebras are very interesting topics. In a nice paper [Adv. Math. 109, No. 2, 168–187 (1994; Zbl 0839.13013)], D. Eisenbud, A. Reeves and B. Totaro proved that if \(S\) is a graded polynomial ring over a field \(K\), and \(I\) a homogeneous ideal, then up to generic coordinates the initial ideal of \(n\)-Veronese transform of the ideal \(I\), \(\text{in}(V_n(I)) \) is generated by quadratic monomials for \(n \) large enough. An effective bound was given in terms of the Castelnuovo-Mumford regularity of \(I\). In the paper under review, the author considers a toric standard graded ideal \(I\) in a polynomial ring, and proves that for some monomial order \(\prec \), he can define a monomial order such that \(\text{in}(V_n(I)) \) is generated by quadratic monomials for \(n \) large enough, a bound is given in terms of \(\text{in}_{\prec }(I), \) this result seems to be effective and follows from a more general result.


13P10 Gröbner bases; other bases for ideals and modules (e.g., Janet and border bases)
13F20 Polynomial rings and ideals; rings of integer-valued polynomials


Zbl 0839.13013
Full Text: arXiv Euclid


[1] J. Backelin, On the rates of growth of the homologies of Veronese subrings , Algebra, algebraic topology, and their interactions (J.-E. Roos, ed.), Springer Lect. Notes in Math., vol. 1183, Springer, Berlin, 1986, pp. 79-100. · Zbl 0588.13011
[2] S. Barcanescu and N. Manolache, Betti numbers of Segré-Veronese singularities , Rev. Roumaine Math. Pures Appl. 26 (1982), 549-565. · Zbl 0465.13006
[3] W. Bruns, J. Gubeladze and N. V. Trung, Normal polytopes, triangulations, and Koszul algebras , J. Reine Angew. Math. 485 (1997), 123-160. · Zbl 0866.20050
[4] D. Cox, J. Little and D. O’Shea, Ideals, varieties and algorithms , Springer-Verlag, New York, 1992.
[5] D. Cox, J. Little and D. O’Shea, Using algebraic geometry , Springer-Verlag, New York, 1998. · Zbl 0920.13026
[6] E. De Negri, Toric rings generated by special stable sets of monomials , Math. Nachr. 203 (1999), 31-45. · Zbl 0954.13012
[7] D. Eisenbud, A. Reeves and B. Totaro, Initial ideals, Veronese subrings, and rates of algebras , Adv. Math. 109 (1994), 168-187. · Zbl 0839.13013
[8] R. Fröberg, Determination of a class of Poincaré series , Math. Scand. 37 (1975), 29-39.
[9] B. Sturmfels, Gröbner bases and convex polytopes , Univ. Lecture Ser., vol. 8, Amer. Math. Soc., Providence, 1996. · Zbl 0856.13020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.